Please use this identifier to cite or link to this item: http://hdl.handle.net/1893/18501
Appears in Collections:Computing Science and Mathematics Journal Articles
Peer Review Status: Refereed
Title: Spectral upper bounds for the order of a k-regular induced subgraph
Authors: Cardoso, Domingos M
Rowlinson, Peter
Contact Email: peter.rowlinson@stir.ac.uk
Keywords: Graph
Main eigenvalue
Independence number
Clique number
Issue Date: Oct-2010
Publisher: Elsevier
Citation: Cardoso DM & Rowlinson P (2010) Spectral upper bounds for the order of a k-regular induced subgraph, Linear Algebra and Its Applications, 433 (5), pp. 1031-1037.
Abstract: Let G be a simple graph with least eigenvalue λ and let S be a set of vertices in G which induce a subgraph with mean degree k. We use a quadratic programming technique in conjunction with the main angles of G to establish an upper bound of the form |S|⩽inf{(k+t)qG(t):t>-λ} where qG is a rational function determined by the spectra of G and its complement. In the case k=0 we obtain improved bounds for the independence number of various benchmark graphs.
Type: Journal Article
URI: http://hdl.handle.net/1893/18501
DOI Link: http://dx.doi.org/10.1016/j.laa.2010.04.029
Rights: Published in Linear Algebra and Its Applications by Elsevier; Elsevier believes that individual authors should be able to distribute their accepted author manuscripts for their personal voluntary needs and interests, e.g. posting to their websites or their institution’s repository, e-mailing to colleagues. The Elsevier Policy is as follows: Authors retain the right to use the accepted author manuscript for personal use, internal institutional use and for permitted scholarly posting provided that these are not for purposes of commercial use or systematic distribution. An "accepted author manuscript" is the author’s version of the manuscript of an article that has been accepted for publication and which may include any author-incorporated changes suggested through the processes of submission processing, peer review, and editor-author communications.
Affiliation: University of Aveiro
Mathematics - CSM Dept

Files in This Item:
File Description SizeFormat 
SpectralBoundsVer20.pdf277.17 kBAdobe PDFView/Open


This item is protected by original copyright



Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.

If you believe that any material held in STORRE infringes copyright, please contact library@stir.ac.uk providing details and we will remove the Work from public display in STORRE and investigate your claim.